Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The one phase free boundary problem for the $p$-Laplacian with non-constant Bernoulli boundary condition
HTML articles powered by AMS MathViewer

by Antoine Henrot and Henrik Shahgholian PDF
Trans. Amer. Math. Soc. 354 (2002), 2399-2416 Request permission


Our objective, here, is to generalize our earlier results on the existence of classical convex solution to a free boundary problem with a Bernoulli-type boundary gradient condition and with the $p$-Laplacian as the governing operator. The main theorems of this paper assert that the exterior and the interior free boundary problem with a Bernoulli law, i.e. with a prescribed pressure $a(x)$ on the “free” streamline of the flow, have convex solutions provided the initial domains are convex. The continuous function $a(x)$ is subject to certain convexity properties. In our earlier results we have considered the case of constant $a(x)$. In the lines of the proof of the main results we also prove the semi-continuity (up to the boundary) of the gradient of the $p$-capacitary potentials in convex rings, with $C^1$ boundaries.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35R35, 35J70, 76S05
  • Retrieve articles in all journals with MSC (1991): 35R35, 35J70, 76S05
Additional Information
  • Antoine Henrot
  • Affiliation: Ecole des Mines and Institut Elie Cartan, UMR CNRS 7502 and INRIA BP 239, 54506 Vandoeuvre-les-Nancy Cedex, France
  • Email:
  • Henrik Shahgholian
  • Affiliation: Department of Mathematics, Royal Institute of Technology, 100 44 Stockholm, Sweden
  • Email:
  • Received by editor(s): July 14, 2000
  • Received by editor(s) in revised form: August 16, 2001
  • Published electronically: February 14, 2002
  • Additional Notes: The first author thanks Göran Gustafsson Foundation for several visiting appointments to RIT in Stockholm
    The second author was partially supported by the Swedish Natural Science Research Council and STINT. He also thanks Institute Elie Cartan for their hospitality. Both authors thank A. Petrosyan for some crucial remarks
  • © Copyright 2002 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 354 (2002), 2399-2416
  • MSC (1991): Primary 35R35, 35J70, 76S05
  • DOI:
  • MathSciNet review: 1885658